MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE
Model Number EEAXL2835
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Codes Failure to Anastomose (1028); No Code Available (3191)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic colostomy closure, while creating the anastomosis, the stapler misfired.Another device was opened and the anastomosis had to be redone resulting in surgical extension of a few extra hours.Surgeon had to transect more of bowel.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information:evaluation summary post market vigilance (pmv) led an evaluation of one device.Visual inspection of the device under the microscope displayed nicks on the knife blade.Visual inspection of the cut ring noted that it was partially cut.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed knife blade damage may occur if the instrument is applied over an obstruction.The instructions for use manual for this product states: "4.Make certain that the section of tissue to be stapled is free from any metal or similar structure; otherwise, the knife blade may not cut."replication of the partial cut of the cut ring may occur if the instrument handle compression is not completed or if the instrument is applied against an excessive amount of tissue during the clinical application.Also, the instructions for use of this product states: when firing the stapler, make sure to fully squeeze the instrument handle until the metal underside of the handle contacts the stapler body to the fullest extent.Partial or incomplete handle squeezes may result in unacceptable staple formation and/or incomplete knife cut.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8161208
Report Number2647580-2018-06100
Device Sequence Number2198399
Product Code GDW
UDI-Device Identifier10884523006148
UDI-Public10884523006148
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberEEAXL2835
Device Catalogue NumberEEAXL2835
Device Lot NumberP8B1445KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;